May  2013, 12(3): 1415-1430. doi: 10.3934/cpaa.2013.12.1415

Controllability results for a class of one dimensional degenerate/singular parabolic equations

1. 

Department of Mathematical Sciences, Sharif University of Technology , P.O. Box 11365-9415, Tehran, Iran, Iran

Received  November 2011 Revised  June 2012 Published  September 2012

We study the null controllability properties of some degenerate/singular parabolic equations in a bounded interval of R. For this reason we derive a new Carleman estimate whose proof is based on Hardy inequalities.
Citation: Morteza Fotouhi, Leila Salimi. Controllability results for a class of one dimensional degenerate/singular parabolic equations. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1415-1430. doi: 10.3934/cpaa.2013.12.1415
References:
[1]

J.-M. Buchot and J.-P. Raymond, A linearized model for boundary layer equations, in Optimal Control of Complex Strcture (Oberwolfach, 2000), Internat. Ser. Numer. Math. 139.. Birkh..auser, Basel, (2002), 31-42. doi: 10.1007/978-3-0348-8148-7_3.  Google Scholar

[2]

X. Cabré and Y. Martel, Existence versus explosion instantanée pour des équations de la chaleur linéaires avec potentiel singulier, C. R. Acad. Sci. Paris, 329 (1991), 973-978. doi: 10.1016/S0764-4442(00)88588-2.  Google Scholar

[3]

F. Alabau- Boussouria, P. Cannarsa and G. Fragnelli, Carleman estimates for degenerate parabolic operators with applications to null controllability, J. Evol. Equ., 6 (2006), 161-204. doi: 10.1007/s00028-006-0222-6.  Google Scholar

[4]

P. Cannarsa, P. Martinez and J. Vancostenoble, Carleman estimates for a class of degenerate parabolic operators, SIAM J. Control Optim., 47 (2008), 1-19. doi: 10.1137/04062062X.  Google Scholar

[5]

P. Cannarsa, P. Martinez and J. Vancostenoble, Persistent regional null controllability for a class of degenerate parabolic equations, Commun. Pure Appl. Anal., 3 (2004), 607-635. doi: 10.3934/cpaa.2004.3.607.  Google Scholar

[6]

P. Cannarsa, J. Tort and M. Yamamoto, Determination of source terms in a degenerate parabolic equation in inverse problems, Inverse Problems, 26 (2010), 105003. doi: 10.1088/0266-5611/26/10/105003.  Google Scholar

[7]

T. Cazenave and A. Haraux, Introduction aux problemes d' évolution semi-lineaires, in "Mathe'matiques et Applications,'' Ellipses, Paris, 1990.  Google Scholar

[8]

H. O. Fattorini and D. L. Russsell, Exact controability theorems for linear parabolic equations in one space dimension, Arch. Rational Mech. Anal., 4 (1971), 272-292. doi: 10.1007/BF00250466.  Google Scholar

[9]

H. O. Fattorini and D. L. Russell, Uniform bounds on biorthogonal functions for real exponentials with an application to the control theory of parabolic equations, Quart. Appl. Math., 32 (1974), 45-69.  Google Scholar

[10]

M. Fotouhi and L. Salimi, Null controllability of degenerate/singular parabolic equations, , To appear in Journal of Dynamical Systems and Control., ().   Google Scholar

[11]

A. V. Fursikov and O. Yu Imanuvilov, "Controllability of Evolution Equations," Lecture Notes Series 34, Seoul National University, Seoul, Korea, 1996. Google Scholar

[12]

P. Martinez and J. Vancostenoble, Carleman estimates for one - dimensional degenerate heat equations, J. Evol. Equ., 6 (2006), 161-204. doi: 10.1007/s00028-006-0214-6.  Google Scholar

[13]

P. Martinez, J. P. Raymond and J. Vancostenoble, Regional null controllability for a linearized Crocco-type equation, SIAM J. Control Optim., 42 (2003), 709-728. doi: 10.1137/S0363012902403547.  Google Scholar

[14]

G. R. North, L. Howard, D. Pollard and B. Wielicki, Variational formulation of Budyko-Sellers climate models, Journal of the Atmospheric Sciences, 36 (1979), 255-259. doi: 10.1175/1520-0469(1979)036<0255:VFOBSC>2.0.CO;2.  Google Scholar

[15]

T. I. Seidman, Exact boundary control for some evolution equations, SIAM J. Control Optim., 16 (1978), 979-999. doi: 10.1137/0316066.  Google Scholar

[16]

N. Shimakura, "Partial Differential Operatots of Elliptic Type," Translations of Mathematical Monographs. 99, American Mathematical Society, Providence, RI, 1992. Google Scholar

[17]

J. Tort and J. Vancostenoble, Determination of the insolation function in the nonlinear Sellers climate model,, in Annales, ().  doi: 10.1016/j.anihpc.2012.03.003.  Google Scholar

[18]

J. Vancostenoble, Improved Hardy-Poincare inequalities and sharp Carleman estimates for degenerate/singular parabolic problems, Discrete Contin. Dyn. Syst.Ser. S, 4 (2011), 761-790. doi: 10.3934/dcdss.2011.4.761.  Google Scholar

[19]

J. Vancostenoble, Lipschitz stability in inverse source problems for singular parabolic equations, Communications in Partial Differential Equations, 36 (2011), 1287-1317. doi: 10.1080/03605302.2011.587491.  Google Scholar

[20]

J. Vancostenoble and E. Zuazua, Null controllability for the heat equation with singular inverse-square potentials, Journal of Functional Analysis, 254 (2008), 1864-1902. doi: 10.1016/J.Jfa.2007.12.015.  Google Scholar

show all references

References:
[1]

J.-M. Buchot and J.-P. Raymond, A linearized model for boundary layer equations, in Optimal Control of Complex Strcture (Oberwolfach, 2000), Internat. Ser. Numer. Math. 139.. Birkh..auser, Basel, (2002), 31-42. doi: 10.1007/978-3-0348-8148-7_3.  Google Scholar

[2]

X. Cabré and Y. Martel, Existence versus explosion instantanée pour des équations de la chaleur linéaires avec potentiel singulier, C. R. Acad. Sci. Paris, 329 (1991), 973-978. doi: 10.1016/S0764-4442(00)88588-2.  Google Scholar

[3]

F. Alabau- Boussouria, P. Cannarsa and G. Fragnelli, Carleman estimates for degenerate parabolic operators with applications to null controllability, J. Evol. Equ., 6 (2006), 161-204. doi: 10.1007/s00028-006-0222-6.  Google Scholar

[4]

P. Cannarsa, P. Martinez and J. Vancostenoble, Carleman estimates for a class of degenerate parabolic operators, SIAM J. Control Optim., 47 (2008), 1-19. doi: 10.1137/04062062X.  Google Scholar

[5]

P. Cannarsa, P. Martinez and J. Vancostenoble, Persistent regional null controllability for a class of degenerate parabolic equations, Commun. Pure Appl. Anal., 3 (2004), 607-635. doi: 10.3934/cpaa.2004.3.607.  Google Scholar

[6]

P. Cannarsa, J. Tort and M. Yamamoto, Determination of source terms in a degenerate parabolic equation in inverse problems, Inverse Problems, 26 (2010), 105003. doi: 10.1088/0266-5611/26/10/105003.  Google Scholar

[7]

T. Cazenave and A. Haraux, Introduction aux problemes d' évolution semi-lineaires, in "Mathe'matiques et Applications,'' Ellipses, Paris, 1990.  Google Scholar

[8]

H. O. Fattorini and D. L. Russsell, Exact controability theorems for linear parabolic equations in one space dimension, Arch. Rational Mech. Anal., 4 (1971), 272-292. doi: 10.1007/BF00250466.  Google Scholar

[9]

H. O. Fattorini and D. L. Russell, Uniform bounds on biorthogonal functions for real exponentials with an application to the control theory of parabolic equations, Quart. Appl. Math., 32 (1974), 45-69.  Google Scholar

[10]

M. Fotouhi and L. Salimi, Null controllability of degenerate/singular parabolic equations, , To appear in Journal of Dynamical Systems and Control., ().   Google Scholar

[11]

A. V. Fursikov and O. Yu Imanuvilov, "Controllability of Evolution Equations," Lecture Notes Series 34, Seoul National University, Seoul, Korea, 1996. Google Scholar

[12]

P. Martinez and J. Vancostenoble, Carleman estimates for one - dimensional degenerate heat equations, J. Evol. Equ., 6 (2006), 161-204. doi: 10.1007/s00028-006-0214-6.  Google Scholar

[13]

P. Martinez, J. P. Raymond and J. Vancostenoble, Regional null controllability for a linearized Crocco-type equation, SIAM J. Control Optim., 42 (2003), 709-728. doi: 10.1137/S0363012902403547.  Google Scholar

[14]

G. R. North, L. Howard, D. Pollard and B. Wielicki, Variational formulation of Budyko-Sellers climate models, Journal of the Atmospheric Sciences, 36 (1979), 255-259. doi: 10.1175/1520-0469(1979)036<0255:VFOBSC>2.0.CO;2.  Google Scholar

[15]

T. I. Seidman, Exact boundary control for some evolution equations, SIAM J. Control Optim., 16 (1978), 979-999. doi: 10.1137/0316066.  Google Scholar

[16]

N. Shimakura, "Partial Differential Operatots of Elliptic Type," Translations of Mathematical Monographs. 99, American Mathematical Society, Providence, RI, 1992. Google Scholar

[17]

J. Tort and J. Vancostenoble, Determination of the insolation function in the nonlinear Sellers climate model,, in Annales, ().  doi: 10.1016/j.anihpc.2012.03.003.  Google Scholar

[18]

J. Vancostenoble, Improved Hardy-Poincare inequalities and sharp Carleman estimates for degenerate/singular parabolic problems, Discrete Contin. Dyn. Syst.Ser. S, 4 (2011), 761-790. doi: 10.3934/dcdss.2011.4.761.  Google Scholar

[19]

J. Vancostenoble, Lipschitz stability in inverse source problems for singular parabolic equations, Communications in Partial Differential Equations, 36 (2011), 1287-1317. doi: 10.1080/03605302.2011.587491.  Google Scholar

[20]

J. Vancostenoble and E. Zuazua, Null controllability for the heat equation with singular inverse-square potentials, Journal of Functional Analysis, 254 (2008), 1864-1902. doi: 10.1016/J.Jfa.2007.12.015.  Google Scholar

[1]

Genni Fragnelli. Null controllability of degenerate parabolic equations in non divergence form via Carleman estimates. Discrete & Continuous Dynamical Systems - S, 2013, 6 (3) : 687-701. doi: 10.3934/dcdss.2013.6.687

[2]

El Mustapha Ait Ben Hassi, Farid Ammar khodja, Abdelkarim Hajjaj, Lahcen Maniar. Carleman Estimates and null controllability of coupled degenerate systems. Evolution Equations & Control Theory, 2013, 2 (3) : 441-459. doi: 10.3934/eect.2013.2.441

[3]

J. Carmelo Flores, Luz De Teresa. Null controllability of one dimensional degenerate parabolic equations with first order terms. Discrete & Continuous Dynamical Systems - B, 2020, 25 (10) : 3963-3981. doi: 10.3934/dcdsb.2020136

[4]

Judith Vancostenoble. Improved Hardy-Poincaré inequalities and sharp Carleman estimates for degenerate/singular parabolic problems. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 761-790. doi: 10.3934/dcdss.2011.4.761

[5]

Brahim Allal, Abdelkarim Hajjaj, Lahcen Maniar, Jawad Salhi. Null controllability for singular cascade systems of $ n $-coupled degenerate parabolic equations by one control force. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020080

[6]

Piermarco Cannarsa, Genni Fragnelli, Dario Rocchetti. Null controllability of degenerate parabolic operators with drift. Networks & Heterogeneous Media, 2007, 2 (4) : 695-715. doi: 10.3934/nhm.2007.2.695

[7]

Farid Ammar Khodja, Cherif Bouzidi, Cédric Dupaix, Lahcen Maniar. Null controllability of retarded parabolic equations. Mathematical Control & Related Fields, 2014, 4 (1) : 1-15. doi: 10.3934/mcrf.2014.4.1

[8]

Lahcen Maniar, Martin Meyries, Roland Schnaubelt. Null controllability for parabolic equations with dynamic boundary conditions. Evolution Equations & Control Theory, 2017, 6 (3) : 381-407. doi: 10.3934/eect.2017020

[9]

Lydia Ouaili. Minimal time of null controllability of two parabolic equations. Mathematical Control & Related Fields, 2020, 10 (1) : 89-112. doi: 10.3934/mcrf.2019031

[10]

Gary Lieberman. A new regularity estimate for solutions of singular parabolic equations. Conference Publications, 2005, 2005 (Special) : 605-610. doi: 10.3934/proc.2005.2005.605

[11]

Enrique Fernández-Cara, Luz de Teresa. Null controllability of a cascade system of parabolic-hyperbolic equations. Discrete & Continuous Dynamical Systems, 2004, 11 (2&3) : 699-714. doi: 10.3934/dcds.2004.11.699

[12]

Piermarco Cannarsa, Patrick Martinez, Judith Vancostenoble. Persistent regional null contrillability for a class of degenerate parabolic equations. Communications on Pure & Applied Analysis, 2004, 3 (4) : 607-635. doi: 10.3934/cpaa.2004.3.607

[13]

Chunpeng Wang, Yanan Zhou, Runmei Du, Qiang Liu. Carleman estimate for solutions to a degenerate convection-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4207-4222. doi: 10.3934/dcdsb.2018133

[14]

Farid Ammar Khodja, Franz Chouly, Michel Duprez. Partial null controllability of parabolic linear systems. Mathematical Control & Related Fields, 2016, 6 (2) : 185-216. doi: 10.3934/mcrf.2016001

[15]

El Mustapha Ait Ben Hassi, Mohamed Fadili, Lahcen Maniar. Controllability of a system of degenerate parabolic equations with non-diagonalizable diffusion matrix. Mathematical Control & Related Fields, 2020, 10 (3) : 623-642. doi: 10.3934/mcrf.2020013

[16]

Enrique Fernández-Cara, Manuel González-Burgos, Luz de Teresa. Null-exact controllability of a semilinear cascade system of parabolic-hyperbolic equations. Communications on Pure & Applied Analysis, 2006, 5 (3) : 639-658. doi: 10.3934/cpaa.2006.5.639

[17]

Larbi Berrahmoune. Null controllability for distributed systems with time-varying constraint and applications to parabolic-like equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (8) : 3275-3303. doi: 10.3934/dcdsb.2020062

[18]

Boumediene Abdellaoui, Ahmed Attar. Quasilinear elliptic problem with Hardy potential and singular term. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1363-1380. doi: 10.3934/cpaa.2013.12.1363

[19]

Xingwen Hao, Yachun Li, Qin Wang. A kinetic approach to error estimate for nonautonomous anisotropic degenerate parabolic-hyperbolic equations. Kinetic & Related Models, 2014, 7 (3) : 477-492. doi: 10.3934/krm.2014.7.477

[20]

Ait Ben Hassi El Mustapha, Fadili Mohamed, Maniar Lahcen. On Algebraic condition for null controllability of some coupled degenerate systems. Mathematical Control & Related Fields, 2019, 9 (1) : 77-95. doi: 10.3934/mcrf.2019004

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (57)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]